MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA SCREW 85MM; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA SCREW 85MM; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.038.085
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is synthes employee.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during a routine incoming inspection of loaner set it was observed that helical blade/screw extractor was returned with trochanteric fixation nail advance (tnfa) screw stuck to the removal device.There was no patient involvement.This report is for one (1) tfna screw 85mm.This is report 2 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary the tfna screw 85mm (p/n 04.038.085 lot unk) was received stuck at the distal coupling tip of the helical blade/screw extractor.Additionally, deep scratches were observed along the implant, resulting in the lot number to be illegible.No other issues were identified with the returned components of the device.Functional testing showed that the tfna screw could not be removed from the helical blade/screw extractor.The two parts are stuck/jammed.The reported complaint condition could be replicated as the tfna screw was stuck to the helical blade/screw extractor and could not be disassembled.Dimensional inspection of the cannulation of the coupling feature could not be conducted as the devices could not be disassembled for inspection.Drawings, reflecting the current revision, was reviewed since the lot and manufacture date is unknown, and a manufacture/document review evaluation was unable to be performed.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.The complaint condition is confirmed for the tfna screw 85mm (p/n 04.038.085 lot unk) as the implant was stuck at the distal coupling tip of the helical blade/screw extractor.Additionally, deep scratches were observed along the implant, resulting in the lot number to be illegible.While no definitive root cause could be determined, it is possible that excessive force was used to mate the two devices.This possibility is further supported with deep scratches observed on the helical blade.During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Part number: 04.038.085, lot number: 9919, part manufacture date: n/a, manufacturing location: n/a, part expiration date: n/a, nonconformance noted: n/a.Dhr record review: a review of the device history record could not be performed as the product was not returned and the lot number provided is not valid for elmira.The part was received and deep scratches were observed along the implant, resulting in the full lot number to be illegible.Only the first 4 digits (9919) is legible.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TFNA SCREW 85MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8719044
Report Number2939274-2019-58792
Device Sequence Number2073004
Product Code HSB
UDI-Device Identifier10886982098443
UDI-Public(01)10886982098443
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K131548
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.038.085
Device Catalogue Number04.038.085
Device Lot Number9919
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2019
Initial Date Received by Manufacturer 05/24/2019
Supplement Date Received by Manufacturer07/01/2019
Initial Report FDA Received Date06/20/2019
Supplement Report FDA Received Date07/17/2019
Patient Sequence Number1